Author Topic: Aspirin Warning  (Read 1807 times)

[Buddie]

Aspirin Warning
« on: September 09, 2014, 03:20:53 am »
I've posted on here before that I had a severe reaction to taking a single baby aspirin back in June.

I wasn't sure how it was that such at thing could even be possible. I took the aspirin fully confident that it would relieve some of the pain from my headache and had absolutely no anxiety or fear associated with taking aspirin. After all, I've taken it a million times before. I took it right before sleeping and woke up 2-3 hours later having an extreme reaction that ended in the ambulance rushing me to the ER because I couldn't stand up, walk, or even hold a functional conversation.

I just found this study

http://www.ncbi.nlm.nih.gov/pubmed/18078964

which shed some light on the reason behind my reaction.

Quote
Salicylate is the major metabolite and active component of aspirin (acetylsalicylic acid), which is widely used in clinical medicine for treating inflammation, pain syndromes and cardiovascular disorders. The well-known mechanism underlying salicylate's action mainly involves the inhibition of cyclooxygenase and subsequent decrease in prostaglandin production. Recent evidence suggests that salicylate also affects neuronal function through interaction with specific membrane channels/receptors. However, the effect of salicylate on synaptic and neural network function remains largely unknown. In this study, we investigated the effect of sodium salicylate on the synaptic transmission and neuronal excitation in the hippocampal CA1 area of rats, a key structure for many complex brain functions. With electrophysiological recordings in hippocampal slices, we found that sodium salicylate significantly enhanced neuronal excitation through reducing inhibitory GABAergic transmission without affecting the basal excitatory synaptic transmission. Salicylate significantly inhibited the amplitudes of both evoked and miniature inhibitory postsynaptic currents, and directly reduced gamma-aminobutyric acid type A (GABA(A)) receptor-mediated responses in cultured rat hippocampal neurons. Together, our results suggest that the widely used aspirin might impair hippocampal synaptic and neural network functions through its actions on GABAergic neurotransmission. Given the capability of aspirin to penetrate the blood-brain barrier, the present data imply that aspirin intake may cause network hyperactivity and be potentially harmful in susceptible subpopulations.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #1 on: September 09, 2014, 03:50:38 am »
Many ppl. take it for sleep?  Why is that?  It helps me sleep.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #2 on: September 09, 2014, 04:23:07 am »
It basically drove me nuts last week, sent my symptoms into hyperdrive after helping for a short time. Horrible.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #3 on: September 09, 2014, 07:58:52 pm »
Many ppl. take it for sleep?  Why is that?  It helps me sleep.

If you have experience with using aspirin during withdrawal and it helps you out, by all means, continue using it and doing what you think is best.

In my case, I just happened to have a very severe reaction to just a baby dose of aspirin, and want to warn others about the possibility.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #4 on: September 09, 2014, 08:03:22 pm »
It only goes to show that NO drug is totally safe. Aspirin is safe for most people, but you aren't one of them. Personally, I avoid Tylenol like the Black Plague. Too many years of nursing young people who accidentally OD'd on acetaminophen preperations....liver failure...and death. I happen to like my liver functioning, and Tylenol never relieved my pain anyway. I use ibuprofen (sparingly, because sometimes it upsets my stomach-). Thanks for posting this article!
[...]
 :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #5 on: September 11, 2014, 10:54:47 pm »
Thank you for this article! It makes sense, especially with the CNS problems from benzo w/d and the nerves being out of whack. Last night I had so much foot pain that I was tempted to buy some aspirin. I was too scared to take it and made it through the night okay. Now I'm glad I didn't touch it!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #6 on: September 11, 2014, 11:56:39 pm »
Everyone reacts differently to aspirin.  Most ppl. don't seem to have a problem with it.  I know it helps me to sleep.  I wouldn't rule it out completely. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #7 on: September 12, 2014, 03:54:40 am »
Wow this is very interesting.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #8 on: September 12, 2014, 03:19:25 pm »
Everyone's different, but for me, the difference is dramatic. A week ago I was packing clothes to go to the psych ward. A week off nsaids, (mobic and a ton of aspirin), and I feel so good I'd post a success story if it hadn't been only a week. Nsaids appear to have multiplied my wd symptoms by 100x. Oddly, I can tolerate,caffeine and sugar in small amounts now, and could not before stopping nsaids.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Aspirin Warning
« Reply #9 on: September 16, 2014, 05:31:34 pm »
I never had problems with aspirin until I got put on long term antidepressant therapy. Now I can't take it at all. Nearly bleed to death, and it put me in outer space mentally. I'm getting off all my meds, and I'm still afraid of aspirin.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.